Alert archive / Virginia / Tornado Warnings in 2013
Tornado Warning 7, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 9, 2013, 7:34 PM EDT for Hanover County, Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2013, 7:34 PM EDT (23:34 UTC)
- Expired
- Jun 9, 2013, 8:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Hanover County, VA
The radar
The Norfolk radar (KAKQ), 75 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:35 PM EDT | TSTM WND DMG | 1 E Twin Oaks, VA | TREE DOWN ON ROAD |
| Jun 9, 7:50 PM EDT | TSTM WND DMG | Atlee Station, VA | TREE DOWN ON HOUSE CAUSING STRUCTURAL DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
508
WFUS51 KAKQ 092334
TORAKQ
VAC085-100015-
/O.NEW.KAKQ.TO.W.0007.130609T2334Z-130610T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
734 PM EDT SUN JUN 9 2013
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN HANOVER COUNTY IN CENTRAL VIRGINIA...
* UNTIL 815 PM EDT
* AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
A TORNADO MAY BE ON THE GROUND. THIS DANGEROUS STORM WAS LOCATED
NEAR MECHANICSVILLE...AND MOVING EAST AT 5 MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
MECHANICSVILLE AROUND 745 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3767 7723 3757 7723 3755 7728 3756 7731
3758 7734 3763 7742 3766 7741
TIME...MOT...LOC 2333Z 288DEG 6KT 3764 7738
$$
LBROWN2 follow-up statements
881 WWUS51 KAKQ 100005 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 805 PM EDT SUN JUN 9 2013 VAC085-100015- /O.CON.KAKQ.TO.W.0007.000000T0000Z-130610T0015Z/ HANOVER VA- 805 PM EDT SUN JUN 9 2013 ...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HANOVER COUNTY UNTIL 815 PM EDT... AT 800 PM EDT...DOPPLER RADAR CONTINUE TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR MECHANICSVILLE...MOVING EAST AT 5 MPH. THE TORNADO WILL AFFECT MAINLY AREAS OF SOUTHEASTERN HANOVER COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3758 7732 3766 7735 3767 7723 3758 7723 TIME...MOT...LOC 0004Z 288DEG 6KT 3762 7729 $$ LBROWN
067 WWUS51 KAKQ 100012 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 812 PM EDT SUN JUN 9 2013 VAC085-100022- /O.CAN.KAKQ.TO.W.0007.000000T0000Z-130610T0015Z/ HANOVER VA- 812 PM EDT SUN JUN 9 2013 ...THE TORNADO WARNING FOR SOUTHEASTERN HANOVER COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED. LAT...LON 3758 7732 3766 7735 3767 7723 3758 7723 TIME...MOT...LOC 0012Z 288DEG 6KT 3762 7730 $$ LBROWN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 9, 4:31 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 9, 4:31 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 431 PM EDT SUN JUN 9 2013 .SYNOPSIS... A WARM FRONT WILL LIFT INTO AND ACROSS THE REGION THIS EVENING THROUGH MONDAY. A COLD FRONT WILL CROSS THE AREA TUESDAY INTO TUESDAY EVENING. ANOTHER FRONT WILL DROP ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY NIGHT. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... LATE THIS AFTN...LATEST RDR SHOWED AREA OF SHOWERS AND TSTMS OVR EXTRM NW CNTIES WITH JUST ISLTD ACTIVITY OVR CNTRL AND SCNTRL VA. WILL MAINTAIN HIGHEST POPS OVR THE VA PIEDMONT CNTIES THIS EVENG INTO EARLY MON MORNG...WHERE THE BEST INSTABILITY/SFC CONVERGENCE/DEEPEST MOIST/SHRTWV ENERGY WILL BE. NO SVR TSTMS EXPECTED...BUT GUSTY WINDS AND HEAVY DOWNPOURS POSSIBLE IN ANY TSTMS...DUE TO PW'S UP TO 2 INCHES. WARM AND HUMID TNGT WITH LOWS IN THE UPR 60S TO LWR 70S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... ANOTHER WET PERIOD EXPECTED ACRS THE AREA MON THRU MON NGT...AS UPR LVL TROF APPROACHES FM THE WNW ALLOWING AN ASSOC COLD FRNT TO ADVANCE E AND INTO THE FA TUE MORNG. MODELS CONTINUE TO FCST ABUNDANT MOIST AHEAD OF THIS BNDRY...AND GIVEN THE JUICY AIRMASS OVR THE AREA...HAVE CAT (80%) OR LIKELY (60-70%) POPS OVR THE ENTIRE REGION FOR MON AFTN/EVENG. LOOKS LIKE ANOTHER EVENT WITH LOCALLY HEAVY RAINFALL POSSIBLE INSTEAD OF ANY SVR. COULD RECEIVE BETWEEN .50 AND 1.50 INCHES OF RAIN DURING THIS TIME. MAX TEMPS ON MON WILL BE IN THE LWR TO MID 80S. LOWS MON NGT IN THE MID 60S TO LWR 70S. UPR TROF/COLD FRONT WILL PUSH ACRS THE AREA DURING TUE...THEN MOVE WELL OFF THE CST BY WED MORNG. SCTD SHOWERS AND TSTMS POSSIBLE DURING THIS TIME. HAVE POPS RANGING FM 20% EXTRM WRN CNTIES TO 40% EXTRM ERN CNTIES TUE INTO TUE EVENG. MAX TEMPS RANGING THRU THE 80S ON TUE. LOWS TUE NGT IN THE 60S. PRTLY TO MSTLY SNY AND VRY WARM ON WED...IN ADVANCE OF NEXT FRNTL BNDRY. HIGHS 85 TO 90. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... W-NW FLOW ALOFT DEVELOPS ON WED AS HIGH PRESSURE AMPLIFIES OVER THE PLAINS STATES. THIS WILL RESULT IN UNSETTLED WEATHER ACROSS THE MID ATLANTIC REGION WED NIGHT INTO THU. INITIALLY...A LEE TROUGH DEVELOPS BEHIND THE FROPA TUE NIGHT AND LINGERS OVER THE AREA INTO WED NIGHT. AS WEAK SHORTWAVE ENERGY TRAVELS THROUGH THIS PROGRESSIVE FLOW PATTERN...THE LEE TROUGH WILL PROVIDE JUST ENOUGH OF A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT WED NIGHT INTO EARLY THU MORNING. AN OPEN H5 TROUGH/WEAK SHORTWAVE AND ASSOCIATED SFC LOW PRESSURE (ALSO WEAK) WILL PUSH ACROSS THE AREA THU AFTN THROUGH LATE EVENING. THE COMBINATION OF INCREASED INSTABILITY AHEAD OF THE FRONT AND TEMPS NEAR 90 WILL BRING ANOTHER ROUND OF STORMS TO THE AREA. THE SFC FRONT STALLS JUST OFF THE COAST THU NIGHT INTO FRI AS THE UPPER TROUGH IS SLOW TO PASS OFFSHORE UNTIL FRI EVENING. DRYING NW FLOW IS ANTICIPATED TO MOVE IN BEHIND THE DEPARTING SFC BOUNDARY LATE THU NIGHT AND IS EXPECTED TO PERSIST THROUGH THE WEEKEND AS BROAD-SCALE HIGH PRESSURE SETTLES INTO THE MID ATLANTIC AND SRN STATES. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... MOSTLY VFR CONDS ACROSS THE REGION. A WARM BNDRY LIES ACROSS SRN VA AND NE NC TODAY AND COULD BE THE FOCUS OF SOME SCATTERED AFTN/EVENING SHOWERS/TSTMS ESPECIALLY FOR ORF AND PHF. THE BNDRY IS EXPECTED TO LIFT NORTH TONIGHT AND ALONG WITH A COLD FRONT APPROACHING FROM THE WEST...WILL BRING INCREASING CLOUDS TONIGHT AND THE CHC FOR RAIN THRU MON MORNING. THERE IS A GOOD CHANCE OF CLOUDS LOWERING TO NEAR MVFR CONDS DURING THE OVERNIGHT AND PERSISTING INTO MID TO LATE MON MORNING. WINDS WILL BE MOSTLY E-S 10 KT OR LESS THRU THE DAY. THE APPROACHING COLD FRONT WILL PROVIDE FOR MORE INSTABILITY AND CHC FOR ADDITIONAL SHOWERS/TSTMS FOR MON AFTN AND EVENING. CLOUD CIGS WILL LIKELY VARY BETWEEN VFR AND MVFR CONDS THRU THE DAY. THE FRONT WILL LINGER OVER THE REGION THRU MID WEEK PROVIDING FOR UNSETTLED WX EACH DAY. && .MARINE... THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING AS A WEAK BOUNDARY IS SLOW TO MOVE OUT OF THE AREA. THIS BOUNDARY WILL LIFT FROM SOUTH TO NORTH AS A WARM FRONT OVERNIGHT AND BRING ADDITIONAL SHOWERS TO THE WATERS. A COLD FRONT WILL THEN CROSS THE WATERS LATE MON EVENING. AHEAD OF THE FRONTAL PASSAGE...SHOWERS AND THUNDERSTORMS WILL DEVELOP INLAND MON AFTN AND PUSH OVER THE WATERS THROUGH THE EVENING AND OVERNIGHT HOURS MON NIGHT. LOW-END SCA GUSTS ARE POSSIBLE MON AFTN INTO MON NIGHT (PRIMARILY FOR CHES BAY...CURRITUCK SOUND AND THE MOUTH OF THE JAMES RIVER) DUE TO A S-SW WIND DIRECTION AND TIGHTENING PRESSURE GRADIENT OVER THE WATERS. HOWEVER...THE COMBINATION OF WAA...CLOUD COVER AND LOCALLY HEAVY RAIN WILL LIKELY SQUASH ANY CHANCES FOR WIND GUSTS IN THESE LOCATIONS FROM GETTING MUCH HIGHER THAN ABOUT 20 KT (COASTAL WATERS SHOULD GUST BTWN 20-25 KT). THERE IS STILL ENOUGH UNCERTAINTY IN THIS SCENARIO TO POSTPONE ISSUING SCA FLAGS AT THIS POINT. PLUS GIVEN THE CONVECTIVE SET-UP...MARINE WEATHER STATEMENTS (MWS'S) MAY BE THE BEST WAY TO HANDLE LOW-END SCA GUSTS. THE SFC COLD FRONT LINGERS ALONG THE COAST ON TUE...KEEPING A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE WATERS THROUGH THE DAY. DRIER AIR MOVING INTO THE AREA BEHIND THE FRONT TUE AFTN/EARLY EVENING MAY HELP TO MIX STRONGER WINDS TO THE SFC...HOWEVER WINDS SHOULD GENERALLY BE AROUND 15 KT FOR BAY/SOUND/RIVERS AND AROUND 15-20 KT OVER COASTAL WATERS. THE FRONT PUSHES OFFSHORE LATE TUE EVENING...THEN WASHES OUT ON WED AS WINDS REMAIN SW AOB 15 KT ALL WATERS. WINDS BECOME WLY WED NIGHT AS A LEE TROUGH LINGERS OVER THE AREA IN THE WAKE OF THE FROPA ON TUE NIGHT. THIS BOUNDARY WILL PROVIDE JUST ENOUGH OF A FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT WED NIGHT INTO EARLY THU MORNING. A WEAK SHORTWAVE AND ASSOCIATED WEAK SFC LOW PRESSURE IS THEN EXPECTED TO PUSH ACROSS THE AREA THU AFTN THROUGH LATE EVENING...BRINGING ANOTHER ROUND OF STORMS TO AREA WATERS. THE SFC FRONT STALLS JUST OFF THE COAST THU NIGHT INTO FRI AND SHOULD KEEP A CHANCE OF SHOWERS ALONG THE COAST AS THE UPPER TROUGH IS SLOW TO PASS OFFSHORE UNTIL FRI EVENING. DRYING NW FLOW IS ANTICIPATED TO MOVE IN BEHIND THE DEPARTING SFC BOUNDARY LATE THU NIGHT AND IS EXPECTED TO PERSIST THROUGH THE WEEKEND AS BROAD-SCALE HIGH PRESSURE SETTLES INTO THE MID ATLANTIC AND SRN STATES. && .HYDROLOGY... WILL BE ISSUING A FLOOD WARNING FOR SEBRELL ON NOTTOWAY RIVER. ANOTHER .50 TO 1.50 INCHES QPF WILL BE POSSIBLE ACROSS THE AREA (HIGHEST WRN HALF OF FA) INTO TUE MORNG. GIVEN THE RECENT HEAVY RAINFALL FM ANDREA...MINOR FLOODING ISSUES MAY BE EASIER TO REACH GIVEN RUNOFF FM ANY HEAVY DOWNPOUR. ADDNTL RISES ON AREA RIVERS PSBL WITH MOST RIVERS AOA 3/4 BANKFULL. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...TMG NEAR TERM...TMG SHORT TERM...TMG LONG TERM...BMD AVIATION...JEF MARINE...BMD HYDROLOGY...AKQ
Hazardous weather outlook, Jun 9, 4:08 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 408 AM EDT SUN JUN 9 2013 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-100815- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 408 AM EDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECT EARLY THIS WEEK. LOCALLY HEAVY RAINFALL IS POSSIBLE IN ANY SHOWER OR STORM. GIVEN THE WET GROUND FROM RECENT HEAVY RAINFALL...MINOR FLOODING MAY OCCUR IN URBAN AREAS AND ON CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-650-652-654-656-658-100815- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 408 AM EDT SUN JUN 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 9, 4:26 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
426 PM EDT SUN JUN 9 2013
VAZ049-092100-
LOUISA VA-
426 PM EDT SUN JUN 9 2013
...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH NORTHWESTERN LOUISA
COUNTY...
AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
CLUSTER OF SHOWERS AND THUNDERSTORMS OVER BOSWELLS TAVERN...OR ABOUT
9 MILES NORTHWEST OF LOUISA...MOVING NORTHEAST AT 10 MPH. THE STORMS
WILL BE NEAR VAWTER CORNER AT 500 PM EDT.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS IS LIKELY AND FLOODING OF
LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3803 7829 3814 7821 3813 7818 3815 7814
3814 7812 3816 7809 3814 7806 3814 7801
3812 7797 3812 7794 3801 7830
LBROWNSpecial weather statement, Jun 9, 4:35 PM EDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 435 PM EDT SUN JUN 9 2013 VAZ088-089-092130- SURRY VA-SUSSEX VA- 435 PM EDT SUN JUN 9 2013 ...STRONG THUNDERSTORM MOVING THROUGH SUSSEX AND INTO SURRY COUNTY... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM BETWEEN WAKEFIELD AND WAVERLY...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR CARSLEY AT 440 PM EDT...BOOTH FORK AT 450 PM EDT...DENDRON AT 500 PM EDT...ELLIS FORK AT 505 PM EDT...ELBERON AT 520 PM EDT...RUNNYMEDE AT 525 PM EDT. EXPECT WIND GUSTS OF 30 TO 40 MPH...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS IS LIKELY AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3722 7697 3706 7676 3696 7700 3705 7710 LBROWN
Special weather statement, Jun 9, 5:08 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
508 PM EDT SUN JUN 9 2013
VAZ089-092-093-092200-
ISLE OF WIGHT VA-SOUTHAMPTON VA-SURRY VA-
508 PM EDT SUN JUN 9 2013
...STRONG THUNDERSTORM MOVING INTO ISLE OF WIGHT COUNTY...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DENDRON...OR ABOUT 5 MILES EAST OF
WAKEFIELD...MOVING EAST..SOUTHEAST AT 10 MPH. THE STRONG
THUNDERSTORMS
WILL BE NEAR PONS AT 530 PM EDT...RAYNOR AT 540 PM EDT...COMET AT
545 PM EDT...WHITLEY AT 550 PM EDT...BETHEL CHURCH...AND...CENTRAL
HILL AT 555 PM EDT...ISLE OF WIGHT AT 600 PM EDT.
WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL CAN BE EXPECTED AS WELL...AND WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.
LAT...LON 3695 7694 3704 7696 3703 7657 3701 7656
3686 7660 3681 7668
LBROWNSpecial weather statement, Jun 9, 5:28 PM EDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
528 PM EDT SUN JUN 9 2013
VAZ049-062-063-069-071-092215-
GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA VA-POWHATAN VA-
528 PM EDT SUN JUN 9 2013
...STRONG THUNDERSTORMS MOVING INTO WESTERN AND NORTHERN PORTIONS OF
METRO RICHMOND...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS FROM OILVILLE TO 6 MILES SOUTHWEST OF
SABOT...OR FROM 8 MILES NORTHEAST OF GOOCHLAND TO 5 MILES EAST OF
POWHATAN...MOVING EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR
SABOT AROUND 545 PM EDT...
MONTPELIER AROUND 600 PM EDT...
MANAKIN AROUND 605 PM EDT...
MANAKIN AROUND 610 PM EDT...
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. EXPECT
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE
STORMS. PONDING OF WATER ON ROADWAYS IS LIKELY AND FLOODING OF LOW
LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3790 7756 3780 7745 3764 7755 3754 7791
3764 7786 3779 7788
LBROWNSpecial weather statement, Jun 9, 6:35 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 635 PM EDT SUN JUN 9 2013 VAZ063-064-092330- CAROLINE VA-HANOVER VA- 635 PM EDT SUN JUN 9 2013 ...STRONG THUNDERSTORMS MOVING INTO CAROLINE COUNTY... AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM FROM LADYSMITH TO KINGS DOMINION...OR FROM MILFORD TO 6 MILES NORTH OF ASHLAND...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR MILFORD AROUND 645 PM EDT... BOWLING GREEN AROUND 650 PM EDT... WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS IS LIKELY AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3809 7735 3798 7719 3778 7750 3802 7756 LBROWN
Special weather statement, Jun 9, 7:12 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 712 PM EDT SUN JUN 9 2013 VAZ092-093-100015- ISLE OF WIGHT VA-SOUTHAMPTON VA- 712 PM EDT SUN JUN 9 2013 ...STRONG THUNDERSTORM MOVING INTO SOUTHAMPTON COUNTY... AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF HUNTERDALE...OR ABOUT 5 MILES SOUTHWEST OF FRANKLIN...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR FRANKLIN...AND...COURTLAND AT 725 PM EDT...STORY...AND...HUNTERDALE AT 730 PM EDT...SEDLEY AT 750 PM EDT...BURDETTE AT 755 PM EDT...VICKSVILLE AT 800 PM EDT...VICKSVILLE AT 805 PM EDT. WIND GUSTS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3688 7706 3684 7680 3655 7695 3656 7715 LALEXAND
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:03 PM EDT | Special Weather Statement | AKQ | Sussex | 57 min |
| Jun 9, 3:08 PM EDT | Special Weather Statement | AKQ | Goochland | 52 min |
| Jun 9, 3:22 PM EDT | Special Weather Statement | AKQ | Fluvanna | 53 min |
| Jun 9, 4:14 PM EDT | Special Weather Statement | AKQ | Goochland | 46 min |
| Jun 9, 4:26 PM EDT | Special Weather Statement | AKQ | Louisa | 34 min |
| Jun 9, 4:35 PM EDT | Special Weather Statement | AKQ | Surry | 55 min |
| Jun 9, 4:49 PM EDT | River Flood Warning | AKQ | Southampton | 4 days |
| Jun 9, 5:08 PM EDT | Special Weather Statement | AKQ | Isle of Wight | 52 min |
| Jun 9, 5:28 PM EDT | Special Weather Statement | AKQ | Hanover | 47 min |
| Jun 9, 6:14 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Henrico, King William | 46 min |
| Jun 9, 6:35 PM EDT | Special Weather Statement | AKQ | Caroline | 55 min |
| Jun 9, 7:00 PM EDT | Flash Flood Warning | AKQ | Hanover, Henrico | 3 hr |
| Jun 9, 7:07 PM EDT | Severe Thunderstorm Warning | AKQ | Hanover, Henrico, King William, City of Richmond | 53 min |
| Jun 9, 7:12 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 63 min |
| Jun 9, 7:27 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, City of Franklin | 48 min |
Nearby
Tornado Warnings in Virginia, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.